Tornadoes · United States · Missouri · 2013

EF3 tornado, Vanduser to Porter, Missouri, November 17, 2013

From Vanduser to Porter, this EF3 tornado ran 14.3 miles across Scott County on November 17, 2013, touching down at 1:07 PM CST and reaching 600 yards wide. It killed nobody, and did $1.0 million of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mphthis tornado

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF3
Date
November 17, 2013
Touchdown
1:07 PM CST (19:07 UTC)
Lifted
1:31 PM CST (19:31 UTC)
On the ground
24 minutes
Path length
14.3 miles (22.9 km)
Path width
600 yards (549 m)
Deaths
0
Injuries
0
Property damage
$1.0 million
County
Scott County
Touchdown point
37.021, -89.734
Lift-off point
37.033, -89.476
Record number
1311171307-01

The damage survey

9 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 140 mph.

  • 3 Railroad Box Cars (empty) were turned over on their side.
  • More than a dozen very large trees snapped or uprooted.
  • 2 mobile homes obliterated; a third destroyed and 3 others with moderate to major damage.
  • Attached Garage, bolted down also completey blown away.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Supercell thunderstorms developed along a pre-frontal low pressure trough over southeast Missouri. Very strong wind fields coupled with moderate amounts of instability resulted in a couple of supercell thunderstorms, both of which produced tornadoes. The storms moved through the warm sector of a low pressure system characterized by mixed-layer capes around 1000 j/kg. Southerly surface winds transported rich low-level moisture north of the Ohio River, with dew points in the mid 60's. Areas of partial sunshine immediately preceding the convection bolstered instability. The low level wind shear was very strong, with 0 to 1 km storm-relative helicity at or above 500. Strong southerly surface winds ahead of the storms gusted to around 45 mph during the late morning and early afternoon hours. These strong winds were along and northwest of a line from Poplar Bluff to Cape Girardeau.

Two stick built homes were destroyed. One of these homes had complete roof loss, as well as most exterior walls and some interior walls blown out. A vehicle was blown out of the garage. The other home had a large portion of the roof blown off and some exterior walls blown out. Three empty railroad cars were overturned. A 60 by 80 foot building was blown away. Three mobile homes were completely destroyed. Numerous other mobile homes sustained moderate to major damage. Several irrigation systems were blown around. Many dozens of large or very large trees were snapped. Nine power poles were snapped. The tornado was videotaped as it crossed parts of the county. Peak winds were estimated near 140 mph. This tornado was spawned by the supercell thunderstorm that would later spawn a 42-mile long EF-3 tornado in western Kentucky and the southern tip of Illinois.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Nov 17, 5:49 AM CST, 7 hours 18 minutes earlier.

Area forecast discussion, Nov 17, 5:49 AM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
549 AM CST Sun Nov 17 2013

.SHORT TERM...(Today and Tonight)
ISSUED AT 423 AM CST SUN NOV 17 2013

Will have to monitor the embedded linear segment near KPAH at 10Z
closely, but it appears that the severe weather threat for early
this morning may not pan out. We have had some gusts 40 to 50 MPH
generally associated in or close to convective elements, and this
will likely continue through at least daybreak. The current band
of convection should continue to creep eastward and should be
exiting the southeast around 15Z. The latest HRRR was holding onto
it a bit longer til nearly 18Z, so the grids will keep likely pops
through the morning in the far southeast. To the northwest of this
band, little precipitation is expected until early afternoon.

Previous runs of the HRRR and other mesoscale models had been
generating discrete convection over the Evansville Tri State
ahead of the front from midday through mid afternoon. Isolated
supercell storms with the potential for all forms of severe
weather including significant tornadoes would be possible with these
storms if they develop. The latest few HRRR runs have not been
generating the pre-frontal activity, apparently due to some minor
capping developing in the wake of this mornings activity. Will
keep an emphasis in the PoP fields over the Tri State area through
the afternoon, but it will only be good chance to low end likelies
due to the discrete nature of the storms, if they can develop.

The one thing that seems to be a given in all of the models is for
a broken line of most likely discrete supercell thunderstorms to
develop southward along the eastward advancing cold front. This
activity should enter the far northwest portions of southern
Illinois around 19Z, and then continue to develop southward as the
whole line moves east through the afternoon. All of the convection
is expected to be east of the area by 00Z. Southeast Missouri as
well as the Purchase area of west Kentucky may come through this
event unscathed, as the frontal convection moves/develops
southeastward from southern Illinois into the Lakes and Pennyrile
region of west Kentucky late this afternoon. The full gamut of
severe weather will be possible with the frontal convection,
including significant tornadoes. These frontal storms may begin to
coalesce into a line or at least linear segments before exiting
the area. This would result in more of a bowing/damaging wind
threat.

As for the Wind Advisory, only the raw NAM winds are in support,
but given observations this morning the Advisory looks good. Did
modify the winds a bit to emphasize the northern half of the
southern Illinois and the Evansville Tri State for the strongest
winds. However, guidance has trended considerably lower with the
winds behind the cold front, so decided to expire the Advisory at
23Z, instead of the original 02Z.

High pressure will build across the area tonight. Modest west
northwest winds will bring much drier and cooler air to the
region. Did not stray too far from guidance for lows tonight.
Generally favored the warm side of guidance for highs today.

.LONG TERM...(Monday through Saturday)
ISSUED AT 423 AM CST SUN NOV 17 2013

Not much overall change for the extended portion of the forecast.
There is good model agreement with the synoptic features
influencing the area through Thursday, then there is much
divergence. Look for high pressure to finally settle over the
area Monday evening, allowing for good radiational cooling
overnight into Tuesday morning. Definitely undercut guidance for
lows Monday night.

The surface high will shift quickly east Tuesday into Tuesday
night, allowing for weak return southeasterly flow across the
area. As the flow aloft become southwesterly heading into Wednesday,
clouds will begin to increase, and a disturbance will bring a
chance of showers to the area Wednesday night into Thursday.

The ECMWF continues to have a dominant northern stream system and
brings Arctic surface high pressure into the area beginning late
Thursday. The GFS has a stronger southern stream which effectively
holds off the Arctic airmass about 24 hours later. Both models
indicate a decent chance of showers Thursday night into Friday,
but the temperatures would be much warmer if the GFS is right.
Tremendous bust potential here. This forecast still leans a bit
toward the warmer GFS solution. Both models are now clearing the
area out by Saturday morning with somewhat modified Arctic high
pressure building over the region.

&&

.AVIATION...
ISSUED AT 547 AM CST SUN NOV 17 2013

For the 12z Sunday WFO PAH TAF issuance, kept MVFR ceilings in
place through the frontal passage at each location. For
Thunderstorms, the use of vicinity thunder was kept given the
variability and coverage of thunderstorm this after over each of
the sites. Near term changes may be required as the frontal
boundary and associated convection move through later today.
Withing 1 to 3 hours of the cold frontal passage, skies were
cleared out and winds/wind gusts were reduced dramatically.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY until 5 PM CST this afternoon FOR ILZ075>078-
     080>094.

MO...WIND ADVISORY until 5 PM CST this afternoon FOR MOZ076-086-087-
     100-107>112-114.

IN...WIND ADVISORY until 5 PM CST this afternoon FOR INZ081-082-
     085>088.

KY...WIND ADVISORY until 5 PM CST this afternoon FOR KYZ001>022.

&&

SHORT TERM...DRS
LONG TERM...DRS
AVIATION...Smith
Hazardous weather outlook, Nov 17, 10:52 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1052 AM CST SUN NOV 17 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1052 AM CST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH NUMBER 563 IS IN EFFECT THROUGH 7 PM FOR THE ENTIRE
QUAD STATE. REFER TO THE WATCH FOR MORE DETAILS.

A HIGH RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EARLY EVENING FOR AREAS ALONG AND NORTH OF INTERSTATE 64...FROM
AROUND MOUNT VERNON ILLINOIS...EASTWARD THROUGH PRINCETON AND
WINSLOW INDIANA. A MODERATE RISK IS FORECAST FOR MOST OF THE
REMAINDER OF THE AREA...MAINLY ALONG AND EAST OF THE MISSISSIPPI
RIVER. A SLIGHT RISK IS FORECAST FOR SOUTHEAST MISSOURI.

DISCRETE SUPERCELL THUNDERSTORMS WILL BE FORMING AHEAD OF A COLD
FRONT ACROSS PORTIONS OF CENTRAL ILLINOIS AND MISSOURI. THESE
STORMS WILL DEVELOP AND MOVE RAPIDLY TO THE EAST. BEHIND THESE
STORMS...A LINE OF SEVERE STORMS IS LIKELY TO DEVELOP SOUTHWARD
ALONG AN ADVANCING COLD FRONT THROUGH THE AFTERNOON HOURS.

ANY STORMS THAT FORM THIS AFTERNOON WILL POSE A RISK OF DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. THIS IS A RARE ENVIRONMENT
SUPPORTIVE OF A HIGH END SEVERE WEATHER EVENT. LARGE...LONG LIVED
AND LONG TRACK TORNADOES ARE A DISTINCT POSSIBILITY THIS AFTERNOON
AND EARLY EVENING!

OUTSIDE OF THUNDERSTORMS...STRONG SOUTH WINDS WILL STILL GUST
OVER 40 MPH AT TIMES TODAY. A WIND ADVISORY IS NOW IN EFFECT
UNTIL 5 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE ENTIRE REGION.

In the hours before

Local storm report, Nov 17, 8:14 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
814 AM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      ROCKPORT                37.88N 87.05W
11/17/2013                   SPENCER            IN   PUBLIC

            WATER TOO DEEP ALONG SEVERAL PRIMARY AND SECONDARY ROADS
            FOR VEHCILES TO PASS THROUGH IN NUMEROUS LOCATIONS.

&&

SMITTY
Local storm report, Nov 17, 12:43 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     FUNNEL CLOUD     3 NW CHRISTOPHER        38.00N 89.09W
11/17/2013                   FRANKLIN           IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, Nov 17, 12:53 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1253 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     FUNNEL CLOUD     2 N CHRISTOPHER         38.00N 89.05W
11/17/2013                   FRANKLIN           IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, Nov 17, 1:00 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     NON-TSTM WND DMG PETERSBURG              38.49N 87.28W
11/17/2013                   PIKE               IN   TRAINED SPOTTER

            LARGE TREE 2 FEET DIAMETER AND 40 FEET TALL BLOWN OVER.
            NO ESTIMATE ON WIND SPEED.

&&

SMITTY
Special weather statement, Nov 17, 1:06 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
106 PM CST SUN NOV 17 2013

ILZ077-078-083-086-087-089>091-093-094-INZ081-082-085>087-
KYZ001>008-010-014-015-018-MOZ112-114-172015-
EDWARDS-WABASH-WHITE-SALINE-GALLATIN-JOHNSON-POPE-HARDIN-PULASKI-
MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-FULTON-HICKMAN-
CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CRITTENDEN-
UNION KY-WEBSTER-HENDERSON-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI...
HARRISBURG...SHAWNEETOWN...VIENNA...GOLCONDA...ELIZABETHTOWN...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MARION...
MORGANFIELD...DIXON...HENDERSON...CHARLESTON...NEW MADRID
106 PM CST SUN NOV 17 2013

...SEVERE STORMS LIKELY DURING THE MID AFTERNOON HOURS...

PEOPLE IN THESE AREAS NEED TO BE READY FOR THE POTENTIAL FOR
SEVERE THUNDERSTORMS DURING THIS MID AFTERNOON. SOME OF THESE
STORMS HAVE THE POTENTIAL TO PRODUCE TORNADOES.

AT 100 PM CST...THE MAIN LINE OF STORMS EXTENDED FROM NEAR
FAIRFIELD ILLINOIS...TO CARBONDALE ILLINOIS...TO CAPE GIRARDEAU
MISSOURI...TO NEAR POPLAR BLUFF MISSOURI.

THESE STORMS WERE MOVING EAST AT ABOUT 60 MPH. BY 2PM THE MAIN
LINE IS EXPECTED TO BE FROM NEAR MOUNT CARMEL ILLINOIS TO NEAR
CAIRO ILLINOIS TO AROUND DEXTER MISSOURI.

THESE STORMS ARE MOVING EXTREMELY FAST. THIS REDUCES YOUR TIME TO
REACT. PLEASE HAVE YOUR PLAN OF ACTION READY.

PS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KBYH), 12:00Z

7.1 hours before the tornado, 246 km from the path. November 17, 2013.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 874 joules per kilogram, CIN -5, lifted condensation level 461 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 310 square meters per square second, 0 to 6 km bulk shear 61 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-5 J/kg
Surface CAPE
781 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
61 kt
0-1 km bulk shear
42 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.1
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

The surface observations

Cape Girardeau (CGI), 22 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Paducah radar (KPAH), 74 km away, was scanning. The volume nearest the touchdown began at 19:05 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2013 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of November 17, 2013

75 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 1710:52 AM CSTEF2Tazewell, IL2.310010$45 million
November 1710:59 AM CSTEF4Washington–Roanoke tornado, IL46.48803125$935 million
November 1711:30 AM CSTEF0Macoupin, IL4.050
November 1711:43 AM CSTEF0Livingston, IL2.650
November 1711:47 AM CSTEF1Clinton, IL0.450
November 1712:04 PM CSTEF4New Minden tornado, IL10.620022
November 1712:13 PM CSTEF1Washington, IL4.8100
November 1712:15 PM CSTEF1Christian, IL2.5100$300,000
November 1712:22 PM CSTEF2Grundy, IL12.02005$13 million
November 1712:22 PM CSTEF2Fayette, IL11.4200$400,000
November 1712:25 PM CSTEF1Jasper, IL3.5100$250,000
November 1712:26 PM CSTEF0Perry, MO0.150$1,000
November 1712:30 PM CSTEF1Moultrie, IL10.5440$1.7 million
November 1712:42 PM CSTEF2Will, IL5.2200$750,000
November 1712:44 PM CSTEF3Douglas, IL18.7440$2.0 million
November 1712:45 PM CSTEF3Champaign, IL29.88806$63 million
November 1712:46 PM CSTEF1Douglas, IL4.5440$220,000
November 171:00 PM CSTEF1Kankakee, IL0.2150$100,000
November 171:03 PM CSTEF2Vermilion, IL19.74401$9.5 million
November 171:05 PM CSTEF1Jefferson, IL0.125$3,000
November 171:08 PM CSTEF2Wayne, IL9.5150$150,000
November 171:19 PM CSTEF0Iroquois, IL4.575$20,000
November 172:22 PM ESTEF2Vermillion, IN5.9150$315,000
November 171:27 PM CSTEF1Newton, IN5.5100$325,000
November 171:29 PM CSTEF2Edwards, IL7.9300$210,000
November 172:32 PM ESTEF2Fountain, IN12.775$186,000
November 171:33 PM CSTEF2Edwards, IL4.1100$150,000
November 172:40 PM ESTEF2Benton, IN12.01,200$50,000
November 171:44 PM CSTEF2Wabash, IL10.32251$250,000
November 172:47 PM ESTEF1Montgomery, IN1.840$30,000
November 172:47 PM ESTEF1Tippecanoe, IN3.950$18,000
November 171:50 PM CSTEF1Jasper, IN10.2100$150,000
November 172:51 PM ESTEF0Tippecanoe, IN0.350$21,000
November 172:51 PM ESTEF2White, IN4.2300
November 172:51 PM ESTEF2White, IN4.2300
November 172:52 PM ESTEF2Tippecanoe, IN3.175$125,000
November 172:52 PM ESTEF2White, IN9.2900
November 172:54 PM ESTEF3Tippecanoe, IN37.9100$785,000
November 172:55 PM ESTEF0Muskegon, MI36.795$100,000
November 172:56 PM ESTEF1Tippecanoe, IN2.935$10,000
November 172:56 PM ESTEF2Knox, IN8.81001$75,000
November 173:03 PM ESTEF1Pulaski, IN13.2100
November 172:05 PM CSTEF3McCracken, KY to IL42.5500334$6.8 million
November 173:07 PM ESTEF1White, IN0.8150
November 173:13 PM ESTEF2Clinton, IN25.4150$360,000
November 173:20 PM ESTEF0Mecosta, MI0.350
November 173:20 PM ESTEF0Cass, IN1.1150
November 173:20 PM ESTEF2Daviess, IN2.8125$100,000
November 173:27 PM ESTEF1Cass, MI0.450
November 173:29 PM ESTEF2Howard, IN0.5755$75,000
November 173:30 PM ESTEF1Miami, IN2.9250
November 173:36 PM ESTEF2Boone, IN3.7752$200,000
November 173:38 PM ESTEF1Kosciusko, IN1.1250
November 172:41 PM CSTEF3Union, KY14.1200$750,000
November 173:42 PM ESTEF2Grant, IN11.8700
November 173:43 PM ESTEF2Wabash, IN4.1150
November 173:46 PM ESTEF1Boone, IN3.633$10,000
November 173:54 PM ESTEF1Kosciusko, IN1.6275
November 173:55 PM ESTEF0Grant, IN0.020
November 173:57 PM ESTEF1Lawrence, IN1.350$70,000

All 76 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.